Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

August 3, 2012Butler County, Ohio County, Kentucky

NWS Louisville, KY issued this special weather statement at Aug 3, 2012, 12:28 AM CDT for Butler County, Ohio County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2012, 12:28 AM CDT (05:28 UTC)
Expired
Aug 3, 2012, 1:15 AM CDT
In force
47 min
Issued by
NWS Louisville, KY

Counties Butler County, KY, Ohio County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2453 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2453 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS83 KLMK 030528
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 AM CDT FRI AUG 3 2012

KYC031-183-030615-
OHIO KY-BUTLER KY-
1228 AM CDT FRI AUG 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF HARTFORD...AND MOVING EAST AT
20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  HARTFORD...
  PRENTISS AND HIGHVIEW...
  ROB ROY...
  CROMWELL AND LOGANSPORT...
  OAK GROVE AND SELECT...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3736 8713 3738 8710 3745 8711 3750 8665
      3740 8661 3739 8660 3713 8662 3718 8692
      3722 8691 3727 8699 3732 8699 3736 8703
      3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0529Z 269DEG 18KT 3733 8687

$$

AMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:53 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 2, 11:53 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 AM EDT FRI AUG 03 2012

...Updated Aviation Discussion...
.Forecast Update...
Issued at 921 PM EDT Thu Aug 2 2012

Significant update to the forecast this evening as convective
complex is making its way into southwest Indiana. Numerous
thunderstorms are expected west of I-65 this evening and into the
overnight as convection centered around an MCV over southern
Illinois also responds to an increase of a LLJ (20-25 knots). MCV
center will slide southeast toward the BWG region, however
convective bands east of the center will impact southwest Indiana
and west central Kentucky this evening. Surface analysis, shows a
weak low pressure over southern Illinois, with the instability
gradient extending from southern KY to the St. Louis region. Do
expect storms to weaken the further east they get toward I-65 and
out of the more favorable environment. West of I-65, a few strong or
even severe storms cannot be ruled out as PAH has already issued on
several storms. The main threats, however, will be frequent cloud to
ground lightning and heavy rainfall. The Storm Prediction Center has
issued a mesoscale discussion mentioning a 40 percent chance of a
severe thunderstorms watch over the western CWA over the next couple
of hours.

&&

.Short Term (Today through Friday)...
Issued at 310 AM EDT Thu Aug 2 2012

Another hot and sunny day today as high pressure dewpoints in the
upper 50s to lower 60s over the Ohio Valley limited cloud cover to
just a few vertically challenged cumulus over southern Kentucky.
Surface temperatures as of 3 pm EDT ranged from around 90 along I-75
to the upper 90s on the western edge of our forecast area.

The status quo will NOT be the forecast for the area over the next
36 hours. On the plus side, high temperatures Friday will drop 5-10
degrees from today as cloud cover associated with thunderstorms
moving east of the Mississippi after midnight will reduce insolation
during the day.  On the down side, the relatively dry air of the
past few days will be just a memory by midday Friday as southerly
winds set up in advance of deepening low pressure from the southern
Plains to the upper Mississippi valley send 70+ dewpoints back north
of the Ohio River.

The aforementioned thunderstorms are currently developing along the
Mississippi from around Quincy, Illinois southeast to around Lake
Barkley.  Despite the near proximity of the southern edge, however,
eastward progression of the precipitation will be limited,
especially in the northern part of the forecast area, as the
greatest upper level energy associated with this system is progged
to dive southward into Tennessee.  There is actually some
disagreement on this progression among the forecast models, but our
office's local WRF model, which pegged the similar track of storms
Tuesday night, shows the bulk of the precip staying southwest of the
Natcher Parkway overnight. These would then migrate eastward over
southern KY during the day Friday, with storms more scattered north
of the Western/Bluegrass Parkways.  As the main short wave
supporting this races east on Friday, precip chances will wane but
the clouds and higher dewpoints will linger.

After overnight lows within a few degrees of 70 across the area, max
temperatures Friday will rebound to the upper 80s to lower 90s.  By
Saturday morning, low temperatures will remain in the low to mid 70s
across the area.

.Long Term (Saturday through Wednesday night)...
Issued at 330 PM EDT Thu Aug 2 2012

Saturday afternoon is still looking good for diurnal convection to
fire up as the Ohio Valley remains in an unsettled pattern
through Sunday. Warm, moist air will be advecting into the region
under southerly flow and combined with decent instability,
thunderstorms could become strong and an isolated severe cell cannot
be entirely ruled out. There doesn't appear to be much organization
or shear to anything that does develop so it will most likely be
pulse-like in nature and wain after sunset.

The main concern for this forecast period remains to be on Sunday as
the synoptic pattern comes together for the possibility of a more
organized severe weather event. The trough that will be affecting
the forecast area is already visible on water vapor imagery in
British Columbia, Canada. This deep low pressure system is
anticipated to mature and occlude between now and Sunday, traversing
the Great Lakes region over the weekend. Trailing from this low will
be a cold front that continues to look stout for this time of year.
Ensemble 850mb temperature anomalies are a bit more apparent on
today's runs as compared to yesterday's. Looking at the upper-air
pattern associated with this system is a jet that appears at 250mb
and 300mb, leaving the Ohio Valley close to the right entrance
region. Low to mid level moisture appears abundant since southerly
flow will already be advecting the moist, unstable air into the
area. PWATS exceeding the 2 inch mark as well as decent CAPE values
show up on model soundings. Mentionable 0-6km shear is also showing
up at around 30kts. Therefore, will need to continue to keep an eye
on how this all develops given that it is still a few days out and
exact details are yet to be determined.

The remainder of the forecast period could end up being generally
dry after the fropa late Sunday/early Monday and is reflected in the
grids. Some locations in the southeastern portions of the
forecast area could see some lingering precip associated with the
frontal boundary early Monday, depending on the speed of everything.
With regard to temperatures, highs on Saturday should linger near
the 90 degree mark but could change depending on cloud cover and
precip. The same uncertainty for temperatures is in store for Sunday
as the highs could very well occur early on in the day, depending on
the timing of the front but regardless of that, precip and clouds
should keep them in the upper 80s overall. Monday will most likely
be the coolest of this forecast period (in the mid to upper 80s) as
dry, northwest air flows in. Tuesday and Wednesday will rebound into
the 90s. Overnight lows throughout the entirety of this period will
range from the mid 60s to the low 70s with the warmest night looking
to happen Saturday into Sunday and the coolest night occurring
Monday into Tuesday.

&&

.Aviation (06Z TAF Issuance)...
Issued at 1250 AM EDT Fri Aug 3 2012

An MCS over SE IL will continue to slowly track ESE overnight and
through the day tomorrow.  SDF/BWG should start to see light to at
times moderate rains with a rumble of thunder over the next hour or
two.  In fact, mesoanalysis and the 4km NAM indicate a better chance
of t-storms between 10-13Z this morning at BWG so will include TEMPO
group with MVFR conditions.  Rains probably won't make it to LEX
until around 14Z this morning and convection looks to be in a weaker
state so will omit thunder in LEX TAF for now.  By late morning or
early afternoon...rains looks to move east of SDF/LEX with the
entire convective complex in a weak state.  It is unclear whether or
not convection may redevelop during the late afternoon or evening
hours tonight.  Some models indicate the possible while others do
not.  The left over MCV may provide a trigger for renewed
convection, but cloud cover for much of the day may limit
instability.  Therefore will just go with a low confidence VCSH late
in the TAF period.

Winds should remain out of a southerly direction throughout the TAF
period increasing to around 6-10 kts this afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........BJS
Short Term.......JBS
Long Term........LG
Aviation.........AMS
Hazardous weather outlook, Aug 3, 12:22 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 AM EDT FRI AUG 3 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040530-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
122 AM EDT FRI AUG 3 2012 /1222 AM CDT FRI AUG 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE MAINLY WEST OF INTERSTATE 75
OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS UP TO 40 MPH...TORRENTIAL RAINFALL...AND CONTINUOUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY AND
SATURDAY AS THE OHIO VALLEY REMAINS IN AN UNSETTLED PATTERN.
THERE IS A SLIGHT CHANCE FOR SOME THUNDERSTORMS TO BECOME STRONG
WHICH SHOULD WAIN IN COVERAGE AND INTENSITY AFTER SUNSET. A COLD
FRONT WILL BE CROSSING THE REGION LATE SUNDAY LEAVING THE DOOR
OPEN FOR STRONG TO POSSIBLY SEVERE STORMS TO DEVELOP AHEAD OF IT.
HOWEVER...THE UNCERTAINTY OF HOW IT WILL PLAY OUT LINGERS AS THIS
IS STILL A FEW DAYS OUT SO STAY TUNED TO FUTURE FORECASTS FOR
UPDATED INFORMATION. ANY THUNDERSTORM THAT DOES DEVELOP IS CAPABLE
OF GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF STRONG WIND GUSTS OR
MINOR FLOODING TO THE NWS IN LOUISVILLE VIA THE SPOTTER
HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/AMS

In the hours before

Special weather statement, Aug 2, 10:50 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 PM EDT THU AUG 2 2012

INC025-123-KYC027-085-091-163-183-030430-
PERRY IN-CRAWFORD IN-MEADE KY-OHIO KY-BRECKINRIDGE KY-GRAYSON
KY-HANCOCK KY-
1050 PM CDT THU AUG 2 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS FROM PERRY COUNTY INDIANA SOUTH TO
OHIO COUNTY KENTUCKY...

AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
SANTA CLAUS TO 6 MILES SOUTH OF HAWESVILLE TO HARTFORD...AND MOVING
EAST AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 45 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  HARTFORD...
  TELL CITY...
  PATESVILLE...
  APALONA AND SUNNY CORNER...
  BANDON AND BRANCHVILLE...
  HOLT AND OLATON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8710 3764 8695 3767 8683 3771 8687
      3775 8683 3780 8683 3784 8686 3784 8692
      3790 8692 3790 8700 3793 8698 3794 8693
      3799 8686 3801 8678 3820 8680 3824 8640
      3781 8648 3741 8661 3741 8711 3749 8713
TIME...MOT...LOC 0347Z 269DEG 24KT 3812 8671 3781 8675
          3749 8687

MP
Special weather statement, Aug 2, 11:16 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 AM EDT FRI AUG 3 2012

INC025-061-KYC027-093-163-030445-
HARRISON IN-CRAWFORD IN-MEADE KY-BRECKINRIDGE KY-HARDIN KY-
1216 AM EDT FRI AUG 3 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
CORYDON TO 6 MILES NORTHEAST OF HARDINSBURG...AND MOVING EAST AT 40
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARDINSBURG...
  BRANDENBURG...
  HAYSVILLE AND CORNERS...
  HILLGROVE AND BUCK GROVE...
  MAPLES CORNER AND GARRETT...
  ROCK HAVEN AND PILCHER LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3823 8640 3820 8596 3819 8596 3818 8593
      3781 8599 3775 8649
TIME...MOT...LOC 0416Z 267DEG 33KT 3817 8627 3783 8633

SCHOETTMER
Special weather statement, Aug 2, 11:35 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1235 AM EDT FRI AUG 3 2012

INC123-KYC027-085-091-093-183-030505-
PERRY IN-OHIO KY-BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-HARDIN KY-
1135 PM CDT THU AUG 2 2012

...CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 40 MPH WINDS...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG AND JUST SOUTH OF THE OHIO
RIVER.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  HARDINSBURG...
  TELL CITY...
  TAR FORK AND DUKES...
  MATTINGLY AND SUNNY CORNER...
  CLOVERPORT AND TOBINSPORT...
  MCQUADY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3793 8698 3794 8693 3799 8686 3801 8679
      3810 8677 3811 8679 3820 8663 3764 8617
      3745 8667 3766 8685 3768 8683 3771 8687
      3775 8683 3780 8683 3784 8686 3784 8692
      3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 0433Z 241DEG 14KT 3774 8667

SCHOETTMER
Special weather statement, Aug 2, 11:54 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 AM EDT FRI AUG 3 2012

KYC183-030525-
OHIO KY-
1154 PM CDT THU AUG 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LIVERMORE...AND MOVING EAST AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  SMALLHOUS...
  MATANZAS AND EQUALITY...
  HEFLIN AND CERALVO...
  CENTERTOWN AND ROCKPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3738 8710 3749 8713 3749 8710 3755 8706
      3762 8696 3764 8677 3743 8676 3733 8679
      3733 8682 3730 8681 3725 8685 3726 8698
      3732 8699 3736 8704 3736 8707 3732 8712
      3735 8714
TIME...MOT...LOC 0454Z 277DEG 17KT 3745 8712

SCHOETTMER
Special weather statement, Aug 3, 12:26 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 AM EDT FRI AUG 3 2012

KYC207-030540-
RUSSELL KY-
1226 AM CDT FRI AUG 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF JAMESTOWN...AND MOVING EAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF SOUTHERN RUSSELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3685 8515 3693 8517 3699 8485 3695 8490
      3696 8494 3692 8495 3690 8497 3683 8511
      3683 8513
TIME...MOT...LOC 0527Z 264DEG 22KT 3687 8505

AMS
Special weather statement, Aug 3, 12:28 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 AM CDT FRI AUG 3 2012

KYC031-183-030615-
OHIO KY-BUTLER KY-
1228 AM CDT FRI AUG 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF HARTFORD...AND MOVING EAST AT
20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  HARTFORD...
  PRENTISS AND HIGHVIEW...
  ROB ROY...
  CROMWELL AND LOGANSPORT...
  OAK GROVE AND SELECT...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3736 8713 3738 8710 3745 8711 3750 8665
      3740 8661 3739 8660 3713 8662 3718 8692
      3722 8691 3727 8699 3732 8699 3736 8703
      3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0529Z 269DEG 18KT 3733 8687

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:19 PM CDTSpecial Weather StatementLMKHancock31 min
Aug 2, 10:50 PM CDTSpecial Weather StatementLMKHancock, Ohio40 min
Aug 2, 11:16 PM CDTSpecial Weather StatementLMKBreckinridge, Meade29 min
Aug 2, 11:35 PM CDTSpecial Weather StatementLMKBreckinridge, Hancock30 min
Aug 2, 11:54 PM CDTSpecial Weather StatementLMKOhio31 min
Aug 3, 12:26 AM CDTSpecial Weather StatementLMKRussell14 min
Aug 3, 12:50 AM CDTSpecial Weather StatementLMKLogan45 min
Aug 3, 1:02 AM CDTSpecial Weather StatementLMKEdmonson, Grayson, Warren48 min
Aug 3, 1:19 AM CDTSpecial Weather StatementLMKLogan, Simpson, Warren46 min
Aug 3, 1:54 AM CDTSpecial Weather StatementLMKAllen, Barren, Simpson46 min
Aug 3, 2:07 AM CDTSpecial Weather StatementLMKSimpson48 min
Aug 3, 2:46 AM CDTSpecial Weather StatementLMKBarren, Metcalfe44 min
Aug 3, 3:39 AM CDTSpecial Weather StatementLMKClinton, Cumberland, Monroe46 min
Aug 3, 5:50 PM CDTSpecial Weather StatementLMKMadison30 min
Aug 3, 5:57 PM CDTAreal Flood AdvisoryLMKMadison3 hr
Aug 2, 8:59 PM CDTSpecial Weather StatementLMKDubois41 min
Aug 2, 9:59 PM CDTSpecial Weather StatementLMKDubois31 min

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.